Cathi was admitted again!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lemonz
Veteran Member


Date Joined Jul 2003
Total Posts : 1090
   Posted 6/8/2005 7:59 AM (GMT -7)   
   sad Darn, Darn, Darn. Cathi is having problems with this treatment. Her doctor thinks she has an allergy to the taxotere family of chemo.  She was not well and tried to go back to work and got really ill. Now she has been admitted again. She is going to take a break in her treatment and try to get herself built back up a bit. Her doctor recommends she take off until about August. She said she should only be in a few days. I would appreciate it if you could please include Cathi on your prayers and good thoughts list. Love and Hugs Joyce
How wonderful it would be to see Angels where there are only clouds. How sad it would be to see clouds where there are Angels.
 
 


JenPossible
Regular Member


Date Joined Aug 2004
Total Posts : 74
   Posted 6/8/2005 8:30 AM (GMT -7)   
Hi Joyce,
I don't know if this is similar, but I had a reaction to taxotere when I first took it - it made my chest tight and my face red - I was given benedryl, and it was given very slowly. Days later I was hypersensitive to everything and became neutropenic. I had to argue with the on-call oncologist that it was a serious condition :

"hi,doc, I'm calling because I hurt everywhere, and now I have a 102 deg fever."

"hmm...why are you calling?"

"Because the taxotere help sheet says I may have these other symptoms, but a fever of 102 deg means I have a serious situation."

"hmmm...why don't you wait until tomorrow when your doctor is back? He knows your case better."

"Because I have the fever TONIGHT and it says on the sheet I need imediate attention."

I did wait until the AM, just cuz I couldn't drive to the hospiutal and I didn't want to wake up friends, but I did have a blood draw early am that showed my neutrophils were at the "hey, you could die from a papercut" stage.

Anyhow, I thought the story might sound familiar to some and have a laugh, even though it is true.

I had neulasta shots, and did not get neutropenic again, but still had bone pain pretty bad, and was hpersensitive to everything. I had to keep shoes or very thick slippers on because just walking was bad.

Did Cathi mention any benedryl? Or neulasta? Or any vitamin mineral, naturalpathy supplements? Here at CTCA, they gave me a sheet with what supplements are specifically given for breast cancer. Oh, I also had from the Walgreen's (pharmacy) website, just before surgery and after and when I was worried about getting an infection Impact Recover - a drink mix that was basically whey protein, amino acids, and some extra vitamins that is supposed to help the immune system. Maybe that could help her?

Cathi, you're in my prayers!

gma
Veteran Member


Date Joined Jul 2003
Total Posts : 2921
   Posted 6/8/2005 9:06 AM (GMT -7)   
It is awful Cathi is back in the hospital once again. Is this the third or fourth time while trying this series of treatments? Jen, I don't know if she had fever or not, but she had intestinal problems and got dehydrated and was very sick before she would give in and go to the hospital. Thanks for letting us know again Joyce, I am so glad you keep in touch with her as well as Luci does. Please keep us posted as to how she is doing. I will be sure to keep her in my prayers. Hugs MK


Candy
Veteran Member


Date Joined Jul 2003
Total Posts : 1294
   Posted 6/8/2005 9:34 AM (GMT -7)   

Thanks for letting us know.  Wow!!  I am saying prayers for her and a quick recovery. 

Hugs,

Candy


 Perfume and incense bring joy to the heart, and the pleasantness of one's friend springs from his earnest counsel.

Proverbs 27:9


Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 6/8/2005 1:53 PM (GMT -7)   
Oh no, not again. This is so unfair! Taking a break will give her the much needed rejuvination, in body and spirit. And it will give the onc a couple months to come up with a great new plan!

Hugs and prayers to Cathi....

Lori


tking
Regular Member


Date Joined Sep 2004
Total Posts : 141
   Posted 6/8/2005 2:21 PM (GMT -7)   
I, too, had a reaction to Taxotere.  I ran a fever and my feet and legs were very swollen.  They counteracted by giving the Benadryl and doubled the courtesteroids that they give you before you take the Taxotere.  It meant more weight gain but I handled the Taxotere a lot better.  I hope she is feeling better soon.

Teresa King

Jeremiah 29:11 - "For I know the plans I have for you," declares the Lord, "plans to prosper you and not to harm you, plans to give you hope and a future."

(NIV)


jaaustin
Veteran Member


Date Joined Jul 2003
Total Posts : 741
   Posted 6/8/2005 2:32 PM (GMT -7)   
Joyce,
Thanks for letting us know. I am so sorry for our dear Cathi. I cannot think of anyone who deserves a break more than her. She has been such a trooper...
Hugs,
Julie
Do not go gentle into that goodnight,
Rage, rage against the dying of the light.
~Dylan Thomas


barkyboys
Veteran Member


Date Joined Jul 2003
Total Posts : 1564
   Posted 6/8/2005 3:04 PM (GMT -7)   
 
Cathi is ALWAYS in my thoughts and prayers.  send my love and hugs to her. 
 
BEV

Frayda
Regular Member


Date Joined Aug 2003
Total Posts : 248
   Posted 6/8/2005 6:03 PM (GMT -7)   
I am so sorry she is going through this again! Please tell her we are all praying for her! L&H, Frayda

MNlady13
Veteran Member


Date Joined Jul 2003
Total Posts : 2044
   Posted 6/8/2005 7:24 PM (GMT -7)   
Crap!! Can I say that here? Would like to use stronger language, but don't want to get in trouble. Sure sorry to hear Cathi is back in the hospital. I hope they find some other way to treat her. Sending prayers and comforting thoughts, Lauri
"Go confidently into the direction of your dreams. Live the life you always imagined" Thoreau
 
Life is not measured by the number of breaths we take, but by the moments that take our breath away.


SnufflesMom
Regular Member


Date Joined Apr 2005
Total Posts : 69
   Posted 6/9/2005 11:43 AM (GMT -7)   

Cathi, my prays are with you and I hope you are feeling better soon.

 

In my thoughts and prays.

Randi


DiVanDyke
Veteran Member


Date Joined Jul 2003
Total Posts : 734
   Posted 6/9/2005 4:29 PM (GMT -7)   
Oh, not again! Cathi, We love you and hope that they come up with a better plan. I'm always praying for that. You are so terrific! You rest while we all pray for you. I want a new drug for you and I WANT IT NOW! Lots of love, Di

debbiR
Veteran Member


Date Joined Feb 2005
Total Posts : 730
   Posted 6/10/2005 9:23 AM (GMT -7)   

"Her doctor thinks she has an allergy to the taxotere family of chemo."

Being fairly new to the board, I really haven't had the opportunity to meet Cathi but from what I have read and been told by others, she is a wonderful, caring sister. I am furious that she is having to go thru all of this. The one question that I have is this....Since she has had so much trouble with this drug, why the heck didn't her onco do a test to see if she was allergic to it and save her the pain and hospital stays?

Cathi, please take care of yourself. Lots of prayers being said from my family and friends for you to get back on your feet and home.

Love and prayers....Deb


 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 5:39 AM (GMT -7)
There are a total of 2,732,900 posts in 301,070 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, teacher2many.
196 Guest(s), 5 Registered Member(s) are currently online.  Details
teacher2many, Sherrine, NevadaMike, fibrocushie, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer